Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 41, NWS Raleigh, NC

June 13, 20134 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 13, 2013, 3:32 PM EDT for 4 counties in North Carolina. It was in force for 58 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2013, 3:32 PM EDT (19:32 UTC)
Expired
Jun 13, 2013, 4:30 PM EDT
In force
58 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 121 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 3:48 PM EDTTSTM WND DMG3 Sw Rural Hall, NCNUMEROUS REPORTS OF TREES DOWN AT 1610 BRIGHT LEAF ROAD IN PFAFFTOWN.
Jun 13, 3:56 PM EDTTSTM WND GST 58Smith Reynolds Apt, NC50 KNOT WIND GUST RECORDED AT INT
Jun 13, 4:00 PM EDTTSTM WND DMGLewisville, NCDAMAGE TO A SHED... HURRICANE STRAPS WERE SNAPPED. TIME ESTIMATED BY RADAR.
Jun 13, 4:04 PM EDTTSTM WND DMG1 E Winston-Salem, NCTREE DOWN ON SIXTH STREET
Jun 13, 4:12 PM EDTTSTM WND DMG3 Se Walkertown, NC2 TREES DOWN AT WEATHER RIDGE ROAD AND WEATHER RIDGE CT
Jun 13, 4:15 PM EDTTSTM WND DMGWinston-Salem, NCFORSYTH CO REPORTS DAMAGE COUNTY WIDE... MANY TREES AND POWER LINES DOWN... WORST IS IN THE NORTHWEST.
Jun 13, 4:20 PM EDTTSTM WND DMG3 Nw Lexington, NCSCATTERED TREES DOWN ACROSS THE COUNTY...ESPECIALLY NORTH-CENTRAL PART.
Jun 13, 4:20 PM EDTTSTM WND DMG6 S Sedge Garden, NCMULTIPLE TREES DOWN... INCLUDING ONE ON A TRANSFORMER
Jun 13, 4:20 PM EDTTSTM WND GST 643 N Linwood, NCLXFN7 RAWS REPORTED WIND GUST TO 64 MPH.
Jun 13, 4:21 PM EDTTSTM WND DMG3 Wsw Lake Townsend, NCTREE DOWN... TIME ESTIMATED BY RADAR
Jun 13, 4:26 PM EDTTSTM WND DMGBrowns Summit, NC3 TREES DOWN NEAR BROWNS SUMMIT
Jun 13, 4:27 PM EDTTSTM WND GST 52Piedmont Triad Apt, NCPEAK WIND OF 52 MPH AT GSO
Jun 13, 4:40 PM EDTTSTM WND DMGLexington, NCWIDESPREAD TREES DOWN ACROSS THE ENTIRE COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:08 PM EDTSevere Thunderstorm Watch PDSSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
1862 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

372 
WUUS52 KRAH 131932
SVRRAH
NCC057-067-081-151-132030-
/O.NEW.KRAH.SV.W.0041.130613T1932Z-130613T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
332 PM EDT THU JUN 13 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 430 PM EDT

* AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM DONNAHA TO 9 MILES
  WEST OF HUNTSVILLE TO 28 MILES WEST OF HUNTSVILLE...OR ALONG A LINE
  EXTENDING FROM KING TO 13 MILES SOUTHWEST OF EAST BEND TO 24 MILES
  WEST OF MOCKSVILLE...MOVING SOUTHEAST AT 50 MPH. QUARTER SIZED HAIL
  AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  STANLEYVILLE...RURAL HALL...
  PFAFFTOWN...CLEMMONS...
  BELEWS CREEK...WINSTON-SALEM...
  SEDGE GARDEN...KERNERSVILLE...
  WELCOME...
  GREENSBORO...

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 226... AND 
INTERSTATE 85 BETWEEN EXITS 83 AND 138.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3614 8044 3626 8045 3624 7954 3590 7955
      3591 7969 3575 7987 3560 8024 3568 8034
      3572 8034 3574 8046 3584 8049 3585 8039
      3589 8042 3589 8037 3596 8038 3599 8043
      3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 1932Z 296DEG 45KT 3628 8036 3607 8065
          3594 8095

$$

GIH
3 follow-up statements
201 
WWUS52 KRAH 131945
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT THU JUN 13 2013

NCC057-067-081-151-132030-
/O.CON.KRAH.SV.W.0041.000000T0000Z-130613T2030Z/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
345 PM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN RANDOLPH...GUILFORD...FORSYTH AND DAVIDSON
COUNTIES...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM RURAL HALL TO 17 MILES WEST OF 
MOCKSVILLE...MOVING TOWARD THE EAST-SOUTHEAST AT 50 MPH.

PEOPLE IN CLEMMONS... PFAFFTOWN... AND WINSTON-SALEM SHOULD PREPARE 
FOR DAMAGING WINDS BETWEEN 345 AND 415 PM!

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... STANLEYVILLE...
LEWISVILLE...PFAFFTOWN...CLEMMONS...WINSTON-SALEM...WALKERTOWN... 
MIDWAY...KERNERSVILLE...STOKESDALE...ARCADIA...COLFAX...WELCOME... 
HIGH POINT...GREENSBORO...JAMESTOWN...LAKE TOWNSEND... 
LEXINGTON...THOMASVILLE...LINWOOD...TRINITY...ARCHDALE... CLIMAX AND 
RANDLEMAN.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 226... AND 
INTERSTATE 85 BETWEEN EXITS 83 AND 138.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE OVER 
SURRY COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3614 8044 3626 8045 3624 7954 3590 7955
      3591 7969 3575 7987 3560 8024 3568 8034
      3572 8034 3574 8046 3584 8049 3585 8039
      3589 8042 3589 8037 3596 8038 3599 8043
      3602 8042 3606 8047 3604 8050 3609 8052
TIME...MOT...LOC 1942Z 296DEG 45KT 3624 8023 3603 8052
          3590 8082

$$

GIH
615 
WWUS52 KRAH 132018
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT THU JUN 13 2013

NCC057-067-081-151-132030-
/O.CON.KRAH.SV.W.0041.000000T0000Z-130613T2030Z/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
418 PM EDT THU JUN 13 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN RANDOLPH...GUILFORD...SOUTHEASTERN FORSYTH AND
DAVIDSON COUNTIES...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM SUMMERFIELD TO 7 MILES EAST OF 
MOCKSVILLE... MOVING EAST AT 40 MPH. 

THE STRONGEST WINDS ARE MOVING PAST THE CITY OF WINSTON-SALEM. LAKE 
TOWNSEND... GREENSBORO... HIGH POINT... AND THOMASVILLE WILL SEE 
WINDS OVER 60 MPH ARRIVE BETWEEN 420 PM AND 430 PM!

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... WELCOME...LAKE
TOWNSEND...LINWOOD...HIGH POINT...MONTICELLO...GREENSBORO...
JAMESTOWN...LEXINGTON...TRINITY...PLEASANT GARDEN...MCLEANSVILLE...
FOREST OAKS...CLIMAX...THOMASVILLE...GORDONTOWN...RANDLEMAN AND
ARCHDALE.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 182 AND 226... AND 
INTERSTATE 85 BETWEEN EXITS 83 AND 138.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE JUST 
WEST OF WINSTON-SALEM. THIS IS AN EXTREMELY DANGEROUS SITUATION. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3603 8043 3609 8035 3625 8011 3624 7954
      3590 7955 3591 7969 3575 7987 3560 8024
      3568 8034 3572 8034 3574 8046 3584 8049
      3585 8039 3589 8042 3589 8037 3596 8038
      3599 8043 3602 8042
TIME...MOT...LOC 2016Z 282DEG 36KT 3622 7982 3601 8011
          3588 8041

$$

GIH
050 
WWUS52 KRAH 132032
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT THU JUN 13 2013

NCC057-067-081-151-132042-
/O.EXP.KRAH.SV.W.0041.000000T0000Z-130613T2030Z/
DAVIDSON NC-FORSYTH NC-GUILFORD NC-RANDOLPH NC-
432 PM EDT THU JUN 13 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RANDOLPH...
GUILFORD...SOUTHEASTERN FORSYTH AND DAVIDSON COUNTIES EXPIRES AT 430
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. ANOTHER WARNING HAS BEEN 
ISSUED TO THE EAST AND SOUTH OF THIS WARNING.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL 
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3603 8043 3609 8035 3625 8011 3624 7954
      3590 7955 3591 7969 3575 7987 3560 8024
      3568 8034 3572 8034 3574 8046 3584 8049
      3585 8039 3589 8042 3589 8037 3596 8038
      3599 8043 3602 8042
TIME...MOT...LOC 2018Z 282DEG 36KT 3621 7980 3601 8009
          3588 8039

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:01 PM EDT, 31 minutes earlier.

Area forecast discussion, Jun 13, 3:01 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
301 PM EDT THU JUN 13 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL CROSS THE MID ATLANTIC...AND THE TRAILING
COLD FRONT WILL CROSS THE REGION THROUGH TONIGHT. HIGH PRESSURE WILL
BUILD IN BEHIND THE FRONT FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 300 PM THURSDAY...

...PARTICULARLY DANGEROUS SITUATION SEVERE THUNDERSTORM WATCH IN
EFFECT...

PDS SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE LATEST
SPC MESOANALYSIS PAGE SHOWED MLCAPE FROM NEARLY 2000J/KG TO CLOSE TO
4000J/KG ACROSS CENTRAL NORTH CAROLINA. 0-6KM SHEAR WAS STILL BETTER
NORTH...FROM NEAR THE VIRGINIA BORDER NORTH INTO VIRGINIA...BUT
DOWNDRAFT CAPE WAS A ROBUST 1000-1500J/KG THROUGHOUT CENTRAL NORTH
CAROLINA. MSAS SURFACE-BASED LIFTED INDICES WERE -8C TO -10C. THE
LATEST KGSO SOUNDING...FROM 18Z...SHOWED A CAP REMAINING AROUND
800MB BUT WITH THE LAYER AROUND 800MB COOLING SINCE 12Z. THE 18Z
SOUNDING AT KRNK SHOWED THE CAP JUST ABOVE 800MB HAD ERODED...
SUFFICIENTLY FOR A GUST AT KROA TO 59KT WITH STORM PASSAGE AT 1828Z.

THE LATEST HRRR WRF CONTINUES WITH A TIMING OF 19Z TO 21Z IN THE
IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU AND SOUTHWEST
ALONG U.S. 1...AND IN VICINITY OF 22Z OR JUST A LITTLE LATER TOWARD
KRWI...KFAY...AND THE INTERSTATE 95 CORRIDOR. WHILE THE 0-3KM STORM
RELATIVE HELICITY ON THE 18Z KGSO SOUNDING WAS 84M2/S2...ONE STILL
CANNOT COMPLETELY RULE OUT A TORNADO...AS STORM RELATIVE HELICITY IN
THE LOWEST 3KM ON THE SPC MESOANALYSIS PAGE APPEARED PRETTY ACCURATE
AND WAS ABOVE 100M2/S2 OVER MOST OF THE REST OF CENTRAL NORTH
CAROLINA...HIGHEST RELATIVE TO THE REST OF CENTRAL NORTH CAROLINA
NORTHEAST OF THE TRIANGLE. -10C TO -30C CAPE IS ON THE ORDER OF
1000J/KG AS WELL...SUFFICIENT FOR THE POTENTIAL FOR LARGE HAIL AND
ASSISTING WITH FREQUENT LIGHTNING POTENTIAL WITH THE STRONGEST
STORMS...ALREADY SHOWN ON THE 15-MINUTE LIGHTNING PLOT EXTENDING
FROM VIRGINIA SOUTHWEST INTO THE MOUNTAINS.

OVERNIGHT...SUBSIDENCE AND GRADUAL CLEARING SHOULD TAKE PLACE BEHIND
THE DEEP CONVECTION. THE COLD FRONT SHOULD LAG THE DEEP
CONVECTION...AND WILL HOLD ONTO POPS FOR A SHORT PERIOD BEHIND THE
TIMING NOTED ABOVE. HOWEVER...NAM AND GFS BUFR SOUNDINGS SHOW AN
INCREASING STABLE AIR MASS WITH DIMINISHING LAPSE RATES ALOFT. WILL
HAVE POPS BELOW SLIGHT CHANCE THROUGHOUT CENTRAL NORTH CAROLINA BY
05Z...AND THIS COULD END UP BEING SLOW EVEN IN THE FAR SOUTHEAST
TOWARD KCTZ. LOWS IN THE LOWER TO MID 60S.

FRIDAY...IN THE TIGHT GRADIENT IN THE MORNING BEHIND THE DEPARTING
STRONG LOW...WIND GUSTS SHOULD INCREASE TO AROUND 20KT IN PLACES
WITH MIXING. THESE VALUES SUBSIDE DURING THE AFTERNOON AS 850MB AND
925MB WINDS DIMINISH. WHILE PRECIPITABLE WATER AND K INDICES SHOW A
BRIEF INCREASE FRIDAY AFTERNOON AHEAD OF ANOTHER MID-LEVEL SHORTWAVE
AND THE APPROACH OF THE LEFT EXIT REGION OF A 85KT 300MB AND 55KT
500MB JET...DIVERGENCE AT 850MB AND STABLE BUFR SOUNDINGS SHOULD
PRECLUDE ANY RELATIVELY DEEP CONVECTION. BUFR SOUNDINGS...HOWEVER...
NOTE THE POTENTIAL FOR SHALLOW HIGH SC OR LOW AC DURING THE
AFTERNOON...AND WILL AT LEAST FEATURE IN THE GRIDDED FORECAST A
PARTLY SUNNY SKY FOR MUCH OF THE AFTERNOON. HIGHS IN THE LOWER TO
MID 80S.

&&

.SHORT TERM /FRIDAY NIGHT AND SATURDAY NIGHT/...
AS OF 300 PM THURSDAY...

BEHIND THE DEPARTING SYSTEM...CONDITIONS WILL DRY OUT AND COOL DOWN
THROUGH THE EARLY PART OF THE WEEKEND. SURFACE HIGH PRESSURE AND
RISING HEIGHTS ALOFT (ALTHOUGH THE CORE OF THE MID/UPPER HIGH WILL
REMAIN WEST OF OF THE REGION BEFORE FLATTENING OUT BY THE LATTER
HALF OF THE WEEKEND) WILL LEAD TO MORE SUNSHINE AND MOSTLY DRY
CONDITIONS THROUGH SATURDAY NIGHT. TEMPS SHOULD STAY SLIGHTLY BELOW
NORMAL...WITH HIGHS GENERALLY IN THE MID 80S. COMFORTABLE OVERNIGHT
LOWS ARE EXPECTED FRIDAY NIGHT...MOSTLY LOWER 60S...BUT SOME UPPER
50S WILL BE POSSIBLE...WITH A SLIGHT MODERATION FOR SATURDAY NIGHT
AS LOW LEVEL MOISTURE SLOWLY BEGINS TO RETURN.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 245 PM THURSDAY...

THE NEXT SYSTEM WILL APPROACH THE REGION EARLY NEXT WEEK...BUT THERE
ARE STILL SOME TIMING/STRENGTH ISSUES BETWEEN THE MODELS. AT THIS
TIME...IT APPEARS SUNDAY/SUNDAY NIGHT WILL REMAIN MOSTLY DRY AS THE
STORM SYSTEM REMAINS TO OUR NORTH AND WEST. BY MONDAY...WITH
INCREASING SOUTHWESTERLY FLOW...WE WILL REALLY BEGIN TO SEE OUR
MOISTURE RETURN...WITH PWAT VALUES RISING ABOVE 1.5 INCHES. THE
TRAILING COLD FRONT WILL STILL BE EAST OF THE AREA ON MONDAY...
THEREFORE AM EXPECTING MOSTLY DIURNALLY FORCED SHOWERS AND
THUNDERSTORMS. THE TRAILING FRONT LOOKS TO CROSS THE AREA SOMETIME
TUESDAY/TUESDAY NIGHT...THEREFORE THIS IS WHEN THE HIGHEST PRECIP
CHANCES WILL BE FOCUSED. THE FRONT LOOKS TO STALL SOMEWHERE NEAR THE
NC/SC BORDER FOR WEDNESDAY AND THURSDAY AND THIS WILL BE WHAT
ULTIMATELY DRIVES OUR PRECIP CHANCES FOR THE REMAINDER OF THE
FORECAST PERIOD. FOR NOW WILL KEEP SOME POPS (MOSTLY SLIGHT CHANCE)
IN FOR THIS TIME FRAME AND DUE TO THE PROXIMITY OF THE FRONT...THE
SOUTHERN PORTIONS OF THE FORECAST AREA WILL BE THE MOST LIKELY AREA
TO RECEIVE SOME PRECIP. TEMPS WILL BE NEAR NORMAL AHEAD OF THE
FRONT...WITH SLIGHTLY BELOW NORMAL TEMPS BEHIND THE FRONT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 112 PM THURSDAY...

VFR CONDITIONS WILL BE PREVALENT THROUGH THE 18Z VALID TAF PERIOD
OUTSIDE OF DEEP CONVECTION. A LINE OF THUNDERSTORMS IS EXPECTED TO
PASS THROUGH CENTRAL NORTH CAROLINA DURING THE AFTERNOON AND EVENING
HOURS. THE TIMING CONTINUES TO SEEM SIMILAR TO THAT NOTED IN THE
PREVIOUS DISCUSSION BASED ON THE LATEST GUIDANCE...19Z TO 21Z IN THE
IMMEDIATE TRIAD...21Z TO 23Z IN THE TRIANGLE NEAR KRDU...AND IN
VICINITY OF 22Z TOWARD KRWI AND KFAY. SIGNIFICANT CROSSWINDS COULD
DEVELOP WITH POTENTIALLY SEVERE THUNDERSTORM WIND GUSTS. THE
GRADIENT SHOULD TIGHTEN LATE THIS AFTERNOON AND STILL ANTICIPATE A
FEW WIND GUSTS NEAR 30KT WITH MIXING AHEAD OF DEEP CONVECTION. WINDS
WILL GRADUALLY VEER TO WEST AND NORTHWEST OR NORTH-NORTHWEST
OVERNIGHT INTO EARLY FRIDAY AS SKIES GRADUALLY CLEAR. FRIDAY
MORNING...WITH MIXING AND A TIGHT GRADIENT BEHIND STRONG LOW
PRESSURE OFF OF THE MID-ATLANTIC MOVING AWAY FROM THE REGION...
EXPECT A FEW SURFACE WIND GUSTS TO AROUND 20KT.

BEYOND THE 18Z VALID TAF PERIOD...VFR CONDITIONS WILL DOMINATE THE
WEEKEND. THERE WILL BE A GRADUAL INCREASE IN CHANCES FOR SHOWERS AND
THUNDERSTORMS EARLY NEXT WEEK AS THE AIR MASS MOISTENS AND AHEAD OF
A COLD FRONT THAT SHOULD MOVE THROUGH CENTRAL NORTH CAROLINA VERY
LATE TUESDAY INTO TUESDAY NIGHT. THERE IS ALSO AT LEAST A SMALL
CHANCE OF MORNING LOW CLOUDS TUESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...SEC
NEAR TERM...DJF
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...DJF
Hazardous weather outlook, Jun 13, 2:16 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
216 PM EDT THU JUN 13 2013

NCZ021>023-038-039-073-074-083-140930-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
216 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON.
SOME OF THE THUNDERSTORMS WILL BE SEVERE...WITH DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH LIKELY. THE BEST TIMING FOR ANY SEVERE
WEATHER APPEARS TO BE THROUGH 6 PM. WHILE DAMAGING WIND GUSTS ARE
THE PRIMARY THREAT OF SEVERE WEATHER...LARGE HAIL AND EVEN AN
ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. WITH THE RECENT
HEAVY RAINS...SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN
MORE EASILY IN STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY
THUNDERSTORMS. THE STORMS WILL ALSO PRODUCE VERY FREQUENT
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH
EARLY EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS
IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ007>011-024>028-040>043-075>078-084>086-088-089-140930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
216 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORM WATCH 308 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE
THUNDERSTORMS WILL BE SEVERE...WITH DESTRUCTIVE WIND GUSTS IN
EXCESS OF 65 MPH LIKELY...AS WELL AS LARGE HAIL. THE BEST TIMING
FOR ANY SEVERE WEATHER APPEARS TO BE BETWEEN 5 PM AND 8 PM. WHILE
DAMAGING WIND GUSTS ARE THE PRIMARY THREAT OF SEVERE WEATHER...AN
ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT. WITH THE RECENT
HEAVY RAINS...SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN
MORE EASILY IN STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY
THUNDERSTORMS. THE STORMS WILL ALSO BE ACCOMPANIED BY VERY
FREQUENT LIGHTNING STRIKES.

ADDITIONALLY...THE COMBINATION OF A HUMID AIR MASS AND HIGH
TEMPERATURES MOSTLY IN THE MID 90S WILL RESULT IN HEAT INDICES AS
HIGH AS 100 TO 105 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED BETWEEN 4 PM AND 9 PM. SPOTTERS
SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO.
PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

In the hours before

Special weather statement, Jun 13, 10:57 AM EDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1057 AM EDT THU JUN 13 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-131800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
1057 AM EDT THU JUN 13 2013

...AREAS OF SEVERE WEATHER POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING...

AHEAD OF A STRONG LOW PRESSURE SYSTEM AND COLD FRONT...THE AIR
OVER CENTRAL NORTH CAROLINA WILL BE HOT AND MOIST THIS AFTERNOON.
THE STRONG WEATHER SYSTEMS...PLUS THE HEAT AND HUMIDITY...WILL
MAKE IT POSSIBLE FOR SEVERE WEATHER TO DEVELOP THIS AFTERNOON INTO
THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING
WINDS IN EXCESS OF 60 MPH...BUT LARGE HAIL AND EVEN AN ISOLATED
TORNADO CANNOT BE RULED OUT. STORMS SHOULD MOVE FAIRLY RAPIDLY
FROM WEST TO EAST AT AROUND 40 MPH.

THE BEST TIMING FOR ANY SEVERE WEATHER CURRENTLY APPEARS TO BE
BETWEEN 3 PM AND 5 PM IN THE WESTERN PIEDMONT...AND 5 PM TO 8 PM
ELSEWHERE IN CENTRAL NORTH CAROLINA. WITH THE RECENT HEAVY RAINS...
SHALLOWLY ROOTED TREES IN PARTICULAR MAY COME DOWN MORE EASILY IN
STRONG WINDS...EVEN GUSTY WINDS AHEAD OF ANY THUNDERSTORMS. USE
THE TIME NOW TO SECURE ANY LOOSE OUTDOOR OBJECTS AND MAKE
PREPARATIONS FOR ANY SEVERE WEATHER THAT MAY OCCUR THIS AFTERNOON
INTO THE EVENING HOURS.

DJF
Special weather statement, Jun 13, 2:26 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT THU JUN 13 2013

NCZ021>023-038-039-132000-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO
226 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORMS WILL LIKELY AFFECT THE NORTHWEST PIEDMONT
THIS AFTERNOON...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL LIKELY CROSS THE
NORTHWEST PIEDMONT...INCLUDING THE TRIAD REGION...BETWEEN 330 AND
5 PM. THE SEVERE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN
EXCESS OF 65 MPH...LARGE HAIL AND VERY FREQUENT LIGHTNING STRIKES.

PEOPLE IN THE NORTHWEST PIEDMONT NEED TO BE WEATHER ALERT THIS
AFTERNOON AS THESE STORMS WILL MOVE QUICKLY TO THE EAST SOUTHEAST.
WHEN WARNINGS ARE ISSUED OR THE WEATHER TURNS THREATENING...SEEK
SHELTER IMMEDIATELY IN A SUBSTANTIAL STRUCTURE AND STAY AWAY FROM
WINDOWS.
Special weather statement, Jun 13, 2:32 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
232 PM EDT THU JUN 13 2013

NCZ007>011-024>028-040>043-132100-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD...
WILSON
232 PM EDT THU JUN 13 2013

...SEVERE THUNDERSTORMS WILL LIKELY AFFECT THE NORTHEAST PIEDMONT
AND NORTHERN COASTAL PLAIN LATE THIS AFTERNOON THROUGH EARLY
EVENING...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL LIKELY CROSS THE
NORTHEAST PIEDMONT AND THE NORTHERN COASTAL PLAIN ...INCLUDING
THE TRIANGLE AREA...BETWEEN 430 PM AND 630 PM. THE SEVERE STORMS
WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 65
MPH...LARGE HAIL AND VERY FREQUENT LIGHTNING STRIKES.

PEOPLE IN THE NORTHEAST PIEDMONT AND NORTHERN COASTAL PLAIN NEED
TO BE WEATHER ALERT THROUGH EARLY EVENING AS THESE STORMS WILL
MOVE QUICKLY TO THE EAST SOUTHEAST. WHEN WARNINGS ARE ISSUED OR
THE WEATHER TURNS THREATENING...SEEK SHELTER IMMEDIATELY IN A
SUBSTANTIAL STRUCTURE AND STAY AWAY FROM WINDOWS.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:26 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance79 min
Jun 13, 4:31 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Davidson, Guilford, Orange, Person and 1 more89 min
Jun 13, 5:03 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Halifax, Nash and 4 more57 min
Jun 13, 5:25 PM EDTSpecial Weather StatementRAHLee, Montgomery, Moore, Stanly50 min
Jun 13, 5:30 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Stanly75 min
Jun 13, 5:39 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore, Wake66 min
Jun 13, 5:55 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Sampson80 min
Jun 13, 5:56 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Franklin, Halifax, Harnett, Johnston, Nash and 4 more94 min
Jun 13, 6:05 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond, Scotland70 min
Jun 13, 6:53 PM EDTSpecial Weather StatementRAHHarnett52 min
Jun 13, 7:13 PM EDTSpecial Weather StatementRAHMontgomery, Moore, Stanly62 min
Jun 13, 7:15 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Richmond, Sampson, Scotland, Wayne60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.